Symptoms That Are Nothing to Worry About
These annoying little nodules that appear on your skin may give you a scare at first, but no worries. They form in areas where your skin rubs against other skin or clothing, like under the arms, around the neck, or under the breasts. In some cases, they can even appear on the eyelids.
Skin tags are pretty much never cancerous, and can be removed by a dermatologist.
However, you should get a doctors opinion if the tag is hard, rough, or darker or redder than the surrounding skin. What you may think is a skin tag may be a wart, a form of keratosis or, in a worst case scenario, skin cancer.
There are many possible causes of eyelid twitches: stress, fatigue, excess caffeine, staring too long at your computer, dry eyes, or even drinking alcohol.
To remedy the twitching, try using eye drops to moisten your eyes. You can also use warm compresses to relax the muscles.
Only start to worry if the twitch lasts for longer than a few weeks, in which case you may have a medical problem. Medical causes could range from a neurologic condition, to irritation of your eyes surface or membrane.
Heres another one you can chalk up to aging. By the time you reach your 40s and 50s, the collagen that protects blood vessels is weaker than it used to be. The result: easy bruising. Also, be aware that if youre taking aspirin or ibuprofen to ease the bruising, the medicine could actually be the cause of the black-and-blue marks.
According to Dr. Bank, painkillers inhibit blood clotting, which makes people bruise more easily.
If youre the most agile person in the world and dont remember how you got some of your bruises, its time to check with a doctor. Bruises without an explanation could be a sign of leukemia or a blood disorder.
If your knees and ankles are a little noisier these days, it could be the result of wear and tear on your cartilage and soft tissues.
Dr. Nathan Wei of the Arthritis Treatment Center in Frederick, Maryland says that sounds by themselves shouldnt be a problem.
However, if the popping is accompanied by redness, swelling, pain, or reduced mobility, see your doctor. You may have injured a tendon. If youre older than 50, still contact a doctor as the popping may be a sign of osteoarthritis.
The palpitations may just be a side effect of medication. Antihistamines, decongestants, antidepressants, and thyroid meds can be the source. Dr. Grimes says that Often, its not so much the stress than what youre taking to cope with the stress.
Stress and anxiety can also lead to the heart scares, particularly if youre using alcohol, cigarettes, or caffeine.
The doctor cautions that you should see a physician If youre having brand-new palpitations or experiencing them in patterns youve never noticed before especially along with other symptoms, like shortness of breath with exertion they could be signs of heart-valve disease or arrhythmias. But the vast majority of the time theyre nothing to worry about.